MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 305060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl 18x1-1/2 blunt fill needle broke.Rcc received a complaint via email.Email(s) attached.An md was pulling up a medication from a vial using a blunt tip needle and the needle snapped in half creating a wps risk.Blunt tip needles are used to pull up medications, but are not used to inject into patients.This needle type is regularly used in dsa dermatology to pull up medications into a syringe.I have not been aware of any similar issues in the past with the blunt tip needles.The md was properly using the syringe/blunt tip needle to pull up a medication from a vial.The md stated they did not use any force or encounter any issue that put outside of normal strain on the device for its use.The needle snapped close to the hub, but the break was in the metal needle itself.Escalate to local product council representative - done.Notify pls materials manager of the product issue - done.Rrf to be filled out due to safety risk with a metal (blunt) needle snapping with normal use ¿ completing today.Wps risk information was shared with dsa dermatology staff/managers - done.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A total of sixty-seven samples were received for evaluation, of which sixty-six samples were provided in sealed blister packaging and one sample was received in an opened blister package.Visual inspection indicated that the sample received in the opened packaging was missing both the plastic shield and most of the needle, only a remaining portion of the needle measuring approximately 3 32 inches from the top of the needle hub was present, and the missing portion of the needle was not received.No additional information could be obtained from this sample.The remaining sixty-six samples showed no defects or imperfections.One photo was provided showing one of the received samples.Based on the investigation and sample evaluation, the reported condition was confirmed.Due to the absence of a complete sample for analysis, a probable root cause could not be determined.Furthermore, a device history record review was completed for the provided lot number 5182760.The review identified no rejected inspections or quality issues during production that could have contributed to the reported defect.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24618183
Report Number1213809-2026-00126
Device Sequence Number10138089
Product Code FMF
UDI-Device Identifier00382903050604
UDI-Public(01)00382903050604(17)300630(10)5182760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305060
Device Lot Number5182760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown